Tagged: Tramadol and Gout Forum
September 14, 2008 at 11:23 pm #3545
I’m taking 300 mg of allopurinol (started on 100, then 200, now 300 for a few weeks now) to try to get this under control. About five days ago I had what I refer to as a “nuclear attack” on my right knee, which has had me hobbled and house-bound. My doc gave me Tramadol and Indomethacin to take while the attack is happening.
I’m not sure if it’s the 300 mg of allopurinol, or the Tramadol mixed with the Indomethacin, but I feel like I’ve been gobbling Quaaludes all day long and want to do nothing other than sleep and lay about in a half dream state. I had to half the dose of the Tramadol so as to keep me from wearing a bib, it was getting ridiculous.
Anyone else had this effect with this particular pain pill?
September 14, 2008 at 11:23 pm #2726Arthur EyetissParticipant
My mother of 78 suffers really badly with gout and needs desperate help or advise. She has gout in both hands, and they are very very sore. Just wondering if there is a helpful helpline or anyone on the net who could help.
She as in Molly, my mother knows not to eat 'red meat' or 'peppers'. She also has been told by doctors to take Tramadol at 50ml and pain killers for Gout but nothing seems to be working the situation and flares up often.
IS THERE ANYONE OUT THERE WHO CAN HELP….PLEASE GET BACK TO ME ASAP IF CAN ON MY EMAIL ADDRESS
THANK YOU, GILL KAVANAGHSeptember 15, 2008 at 8:56 am #3905April 15, 2011 at 10:50 am #11397MyFootHurtsParticipant
Tramadol is an opioid similar to codeine.? I'd personally stay away from it unless the pain was unbearable (or I wanted a good buzz).
Indomethacin is not too effective for severe gout, in my experience.
What has worked to stop my severe attacks is prednisone (or prednisolone).? It's an oral cortisteroid that suppresses the inflammation in short order.? If only one joint is affected, you and your doctor might choose to inject a cortisteroid instead.
Stay on the allopurinol, it's usually the only way to control gout in the long run.
Good luck.April 15, 2011 at 8:20 pm #11398trevParticipant
I definitely felt out of it after a couple of weeks on AP. I was taking Beta? and Alpha blockers for BP, now stopped but stopping the AP squared me off to near normal- followed by some attacks ,natch.
meds mixing is not properly researched IMO- and the hit and miss we suffer is a result of a bad paradigm for patient usage results where unknowns are not factored in because they are unlnown. WE know, don't we folks- about Gout as well.
There are some things we know and some things we know we don't know [US politician].April 16, 2011 at 9:00 am #11403
I hear ya. ?It seems they like to throw as many med combos towards the wall as they can until they find something that sticks.
Started taking 20 mg of prednisone yesterday, the pain and swelling went down a good bit in my knee, but seems to have, of course, moved to my ankle now. ?Hopefully this allow me to walk in the next few days.April 17, 2011 at 11:33 am #11419zip2playParticipant
I tried tramadol ONCE, I forget for what. It is just too, too much…?unless one is spending the day in bed.
Indomethacin makes me dizzy so I can just imagine the combo.
As everyone knows I am?most fond of high dose colchicine to stop a gout attack and of course allopurinol to keep it away forever.
Gary, are “San Juan Islands” off the coast of Puerto Rico?April 17, 2011 at 3:29 pm #11426azasadnyParticipant
I've been taking Tramadol (Ultram) this weekend after a big gout flare and the Dr gave me a shot of Toradol (Ketoralac) on Friday and it makes me dizzy and extremely tired. I could sleep all weekend, but it does knock the pain down effectively. I'm taking 50mg every 6 hours and I won't take any more unless I really have to because of the grogginess issue…April 18, 2011 at 7:45 am #11430
'Gary, are “San Juan Islands” off the coast of Puerto Rico?”
Nope, this island chain is off the coast of Washington, close to Canada.
April 19, 2011 at 5:27 am #11435zip2playParticipant
Aha, THAT San Juan.
I have a friend on Whidbey Island.
- You must be logged in to reply to this topic.